MAUDE Adverse Event Report: ARTHREX INC. IMPLANT SYSTEM,BIO-COMPOSITE ACHILLES SPEEDBRIDGE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. IMPLANT SYSTEM,BIO-COMPOSITE ACHILLES SPEEDBRIDGE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-8928BC-CP
Health Effect - Clinical Code Pain (1994)
Date of Event 07/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned, therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.A likely cause of the event is as stated in the complaint, the patient fell.The directions for use states: post-operatively, until healing is complete the fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the implant.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
A surgeon has reported to the sales reps that the patient has reported ongoing pain in the area of the implants post achilles speedbridge surgery that was performed on (b)(6) 2016.During the procedure the bone was prepared using the drill and drill guide provided in the achilees speedbridge kit.Follow-up investigation: patient reported pain throughout the first nine months post the (b)(6) 2016 procedure.Patient has had no other reaction symptoms besides pain.Patient had no reported injury or trauma post the (b)(6) 2016 procedure.On (b)(6) 2017 same surgeon performed a second surgery which was a subchondroplasty.It was reported that the patient's second (b)(6) 2017 surgery was performed to relieve patient pain from the original achilles speedbridge surgery.No arthrex product was explanted during the (b)(6) 2017 procedure.During the second surgery subchondroplasty technique the surgeon used non-arthrex product calcium phosphate.Since the second surgery patient is reported to still be experiencing pain.

Brand Name
IMPLANT SYSTEM,BIO-COMPOSITE ACHILLES SPEEDBRIDGE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7251299
Report Number1220246-2018-00033
Device Sequence Number980236
Product Code MAI
UDI-Device Identifier00888867049123
UDI-Public00888867049123
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2018
Device Catalogue NumberAR-8928BC-CP
Device Lot Number10052317
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2018
Initial Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;